Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 10:51 PM CDT for 4 parishes in Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 10:51 PM CDT (03:51 UTC)
- Expired
- Nov 4, 2022, 11:14 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bienville Parish, LA, Bossier Parish, LA, Lincoln Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 11:01 PM CDT | TSTM WND DMG | Heflin, LA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM HEFLIN. CDT TO CST FOR VERIFICATION PURPOSES. LAW ENFORCEMENT REPORTS MULTIPLE LOCATIONS OF TREES DOWN ACROSS THE PARISH, INCLUDING LOCATIONS NEAR HEFLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
| Nov 4, 10:04 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.0
The text
As transmitted.
641
WFUS54 KSHV 050351
TORSHV
LAC013-015-061-119-050430-
/O.NEW.KSHV.TO.W.0073.221105T0351Z-221105T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1051 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
Southwestern Lincoln Parish in north central Louisiana...
* Until 1130 PM CDT.
* At 1050 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Ringgold, or 18 miles south of Minden,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ringgold and Heflin around 1100 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Castor, Curtis, Lake Bistineau South, Brice, Plum Orchard Landing,
Lucky, Koran, Jamestown, Liberty Hill and Sailes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3227 9347 3245 9348 3252 9280 3223 9279
TIME...MOT...LOC 0350Z 266DEG 43KT 3237 9339
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
051 follow-up statement
859 WWUS54 KSHV 050414 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 1114 PM CDT Fri Nov 4 2022 LAC013-015-061-119-050423- /O.CAN.KSHV.TO.W.0073.000000T0000Z-221105T0430Z/ Webster LA-Bienville LA-Bossier LA-Lincoln LA- 1114 PM CDT Fri Nov 4 2022 ...THE TORNADO WARNING FOR SOUTHEASTERN WEBSTER...BIENVILLE... SOUTHEASTERN BOSSIER AND SOUTHWESTERN LINCOLN PARISHES IS CANCELLED... The tornadic thunderstorm which prompted the warning has weakened. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until midnight CDT for northwestern Louisiana. A Tornado Watch also remains in effect until 400 AM CDT for north central and northwestern Louisiana. LAT...LON 3227 9347 3245 9348 3252 9280 3223 9279 TIME...MOT...LOC 0412Z 266DEG 43KT 3239 9306 $$ 05
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 10:12 PM CDT, 39 minutes earlier.
Area forecast discussion, Nov 4, 10:12 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1012 PM CDT Fri Nov 4 2022 ...New UPDATE... .UPDATE... Issued at 941 PM CDT Fri Nov 4 2022 As of the 03Z hour, the destructive line of storms responsible for extensive damage this evening has begun to be undercut by the cold front entering the ArkLaTex, which is resulting in a reduced tornado threat as it tracks eastward. That being said, the tornado threat has not been entirely eliminated, thus the previous Tornado Watch remains in effect across southwest Arkansas, northwest Louisiana and deep east Texas through 06Z, with a new Tornado Watch including Union County, AR and north central Louisiana through 09Z. The squall line continues to produce damaging winds and torrential rainfall from Nevada County, AR in the northeast to Panola County, TX, with weaker convection extending south and west into Cherokee County, TX, with isolated areas of scattered convection ahead of the squall line in deep east Texas and northwest Louisiana. The latest hires model guidance continues to depict the line exiting the Four State Region entirely by 08Z to 09Z. The above has been well supported by the afternoon forecast package, and no major updates were required, aside from ingesting the latest temperature obs and extrapolating through 12Z. /26/ && .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 50 78 / 100 0 0 10 MLU 58 71 50 79 / 100 10 0 10 DEQ 44 65 42 76 / 100 0 0 0 TXK 49 65 48 76 / 100 0 0 0 ELD 50 68 44 76 / 100 0 0 0 TYR 48 64 51 77 / 80 0 0 0 GGG 48 66 48 77 / 90 0 0 0 LFK 51 71 50 80 / 90 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Special weather statement, Nov 4, 8:58 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
858 PM CDT Fri Nov 4 2022
ARZ070-071-LAZ001-002-TXZ112-126-138-050245-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Marion TX-
858 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of southern Miller and
southwestern Lafayette Counties, northwestern Caddo and northwestern
Bossier Parishes, eastern Marion, southeastern Cass and northeastern
Harrison Counties through 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bivins to near Jefferson to near Marshall.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shreveport, Bossier City, Marshall, Vivian, Blanchard, Benton, Plain
Dealing, Oil City, Mooringsport, Bradley, Hosston, Rodessa, Belcher,
Ida, Gilliam, Bivins, Smithland, Ravanna, McLeod and Brightstar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.
&&
LAT...LON 3324 9349 3299 9353 3255 9367 3244 9446
3273 9432 3308 9418
TIME...MOT...LOC 0158Z 239DEG 36KT 3302 9417 3277 9427 3251 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Local storm report, Nov 4, 9:13 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG FULTON 33.61N 93.81W
11/04/2022 HEMPSTEAD AR LAW ENFORCEMENT
TRACTOR TRAILER OVERTURNED ON I-30 BRIDGE
OVER THE RED RIVER IN FULTON, ARKANSAS
BLOCKING BOTH EAST AND WESTBOUND LANES.
&&
13Special weather statement, Nov 4, 9:33 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 PM CDT Fri Nov 4 2022
ARZ061-071-050300-
Lafayette AR-Nevada AR-
933 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of northeastern
Lafayette and Nevada Counties through 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Prescott to near Emmet to near
Bodcaw. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prescott, Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake
State Park, Cale, Young, Sutton, Waterloo, Falcon, Boughton, Mount
Moriah, Morris, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3378 9310 3356 9311 3339 9351 3367 9344
3386 9346 3393 9346 3396 9338
TIME...MOT...LOC 0233Z 228DEG 41KT 3390 9340 3372 9339 3351 9344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
44Special weather statement, Nov 4, 9:51 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
951 PM CDT Fri Nov 4 2022
ARZ071>073-LAZ001>004-050330-
Lafayette AR-Union AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-
951 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of eastern Lafayette,
western Union and Columbia Counties, Webster, west central Caddo,
Claiborne and northern Bossier Parishes through 1030 PM CDT...
At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stamps to 6 miles south of Bradley to near
Belcher. Movement was northeast at 85 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minden, Magnolia, Springhill, Homer, Stamps, Waldo, McNeil,
Blanchard, Haynesville, Benton, Cullen, Plain Dealing, Cotton Valley,
Sarepta, Taylor, Emerson, Buckner, Belcher, Shongaloo and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...and northwestern Louisiana.
&&
LAT...LON 3270 9284 3262 9329 3259 9394 3295 9369
3342 9350 3345 9312 3338 9312 3337 9279
3339 9276 3338 9273
TIME...MOT...LOC 0251Z 225DEG 73KT 3339 9348 3300 9364 3270 9382
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Local storm report, Nov 4, 10:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 1 NNW NEW BOSTON 33.48N 94.43W
11/04/2022 BOWIE TX PUBLIC
SOCIAL MEDIA PICTURES SHOWED SIGNIFICANT
DAMAGE IN THE NEW BOSTON AREA.
&&
BTSpecial weather statement, Nov 4, 10:42 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1042 PM CDT Fri Nov 4 2022
ARZ072-073-050415-
Union AR-Columbia AR-
1042 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of western Union and
southeastern Columbia Counties through 1115 PM CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stephens to near Atlanta. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Smackover, Norphlet, Junction City, Village, Lisbon, Mount
Holly, Atlanta, Wesson, Hew Hope, Ebenezer, Newell, Marysville,
Cairo, Noxobe, Three Creeks, Kenova, Spotville, Medlock and
Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas. A Tornado Watch also remains in effect until 400 AM CDT for
south central Arkansas...and north central and northwestern
Louisiana.
&&
LAT...LON 3301 9266 3302 9319 3338 9307 3337 9279
3339 9276 3338 9273 3336 9268 3337 9265
3336 9260 3337 9259 3336 9255
TIME...MOT...LOC 0341Z 263DEG 30KT 3344 9299 3303 9312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:58 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 47 min |
| Nov 4, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 49 min |
| Nov 4, 9:51 PM CDT | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 39 min |
| Nov 4, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Sabine and 1 more | 63 min |
| Nov 4, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 60 min |
| Nov 4, 10:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more | 67 min |
| Nov 4, 11:32 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 28 min |
| Nov 4, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Union | 62 min |
| Nov 4, 11:50 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Ouachita, Winn | 55 min |
| Nov 5, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 36 min |
| Nov 5, 12:50 AM CDT | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.